Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Nonstandard analysis of dynamical systems. I. Limit motions, stability.


Author: A. E. Hurd
Journal: Trans. Amer. Math. Soc. 160 (1971), 1-26
MSC: Primary 34.65
DOI: https://doi.org/10.1090/S0002-9947-1971-0280827-6
MathSciNet review: 0280827
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The methods of nonstandard analysis are applied to the study of the qualitative theory of dynamical systems. The nonstandard notions connected with limiting behavior of motions (limit sets, etc.) are developed, and then applied to the study of stability theory, including stability of sets, attracting properties, first prolongations and stability of motions.


References [Enhancements On Off] (What's this?)

  • [1] N. P. Bhatia and G. P. Szegö, Dynamical systems: stability theory and applications, Lecture Notes in Math., no. 35, Springer-Verlag, Berlin, 1967. MR 36 #2917. MR 0219843 (36:2917)
  • [2] W. A. J. Luxemburg, Applications of model theory to algebra, analysis and probability, Holt, Rinehart and Winston, New York, 1969. MR 38 #3143. MR 0234829 (38:3143)
  • [3] -, A general theory of monads, in [2].
  • [4] -, Non-standard analysis, California Institute of Technology, Pasadena, Calif., 1964.
  • [5] M. Machover and J. Hirschfeld, Lectures on non-standard analysis, Lecture Notes in Math., no. 94, Springer-Verlag, Berlin and New York, 1969. MR 40 #2531. MR 0249285 (40:2531)
  • [6] V. V. Nemyckiĭ and V. V. Stepanov, Qualitative theory of differential equations, GITTL, Moscow, 1947; English transl., Princeton Math. Series, no. 22, Princeton Univ. Press, Princeton, N. J., 1960. MR 10, 612; MR 22 #12258. MR 0121520 (22:12258)
  • [7] A. Robinson, Non-standard analysis, Nederl. Akad. Wetensch. Proc. Ser. A 64 = Indag. Math. 23 (1961), 432-440. MR 26 #33. MR 0142464 (26:33)
  • [8] -, Non-standard analysis, North-Holland, Amsterdam, 1966. MR 34 #5680. MR 0205854 (34:5680)
  • [9] T. Ura, Sur les courbes définies par les équations différentielles dans l'espace à $ m$ dimensions, Ann. Sci. École Norm. Sup. (3) 70 (1953), 287-360. MR 16, 247. MR 0064227 (16:247d)
  • [10] -, On the flow outside a closed invariant set; stability, relative stability and saddle sets, Contributions to Differential Equations, vol. III, no. 3, 249-294. MR 0163018 (29:321)
  • [11] V. I. Zubov, Methods of A. M. Lyapunov and their application, Izdat. Leningrad. Univ., Moscow, 1957; English transl., Noordhoff, Groningen, 1964. MR 19, 275; MR 31 #3676. MR 0179428 (31:3676)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.65

Retrieve articles in all journals with MSC: 34.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0280827-6
Keywords: Dynamical systems, limit motions, stability, nonstandard analysis
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society